Dr. Richter on Toxicities of Treatments for Multiple Myeloma

Joshua Richter, MD
Published: Wednesday, Feb 28, 2018



Joshua Richter, MD, a hematologist/oncologist specializing in multiple myeloma at the John Theurer Cancer Center, discusses toxicities in the treatment of patients with multiple myeloma.

According to Richter, toxicities are becoming more of an issue in multiple myeloma. Physicians need to understand where the difficulty comes from. There are many new drugs, and these drugs may offer many patients tremendous outcomes; however, there is also a significant amount of financial burden for the patient and their family.

Patients often plunge themselves into deep financial troubles in order to support the care for their own disease, which may affect their family, explains Richter. As a physician, it is important to be concerned about the system as a whole, but it is also important to understand the effects of financial burden on each individual patient, adds Richter.



Joshua Richter, MD, a hematologist/oncologist specializing in multiple myeloma at the John Theurer Cancer Center, discusses toxicities in the treatment of patients with multiple myeloma.

According to Richter, toxicities are becoming more of an issue in multiple myeloma. Physicians need to understand where the difficulty comes from. There are many new drugs, and these drugs may offer many patients tremendous outcomes; however, there is also a significant amount of financial burden for the patient and their family.

Patients often plunge themselves into deep financial troubles in order to support the care for their own disease, which may affect their family, explains Richter. As a physician, it is important to be concerned about the system as a whole, but it is also important to understand the effects of financial burden on each individual patient, adds Richter.


View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Community Practice Connections™: 18th Annual International Lung Cancer Congress®Oct 31, 20181.5
Provider and Caregiver Connection™: Addressing Patient Concerns While Managing Chemotherapy Induced Nausea and VomitingOct 31, 20182.0
Publication Bottom Border
Border Publication
x